Cholesterol

Cholesterol is a waxy and fat-like substance your body uses to protect nerves and make hormones, bile acid, and vitamin D. The cholesterol needed by the body is produced by the liver and from the food you eat. The two types of cholesterol carried by the lipoproteins are low-density lipoproteins LDL (bad cholesterol) and high-density lipoprotein HDL (good cholesterol).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Will a change in cholesterol level cause low sexual drive?

Query: Hi doctor, I have a low sexual drive. The first time I had intercourse, it was fine. But after that, I started having lesser arousal. And now I am not having arousal. I am not under any medication. I previously consulted a gynecologist. The doctor convinced me that there was something wrong with my...  Read Full »


Dr. Raveendran Sr

Sexologist, Diabetologist, Andrologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Your partner needs to approach you differently, experiment more on you, and find the way which you admire you can help your partner to approach your G spot (Grafenberg spot). It can also be: 1) Hormonal disturbances like low testosteron...  Read Full »

Does vitamin D deficiency increase cholesterol levels?

Query: Hi doctor, I did my routine blood test today. I am attaching my reports. My cholesterol is above the normal level. I have vitamin D deficiency and have completed a three-month course (weekly once a tablet-16000 IU). Should I continue the same again for another three months? Also, I am concerned abou...  Read Full »


Dr. Tanmai Yermal (jain)

Internal Medicine Physician, Cardiologist, General Medicine Physician

Answer: Hi, Welcome to icliniq.com. I went through your query and also reviewed your available reports (attachments removed to protect the patient's identity). Please attach your vitamin D level also so that I can comment on it. But the actual dose of vitamin D3 is 60000 IU once a week for five weeks. You...  Read Full »

Can high cholesterol lead to CAD?

Query: Hello doctor, My current total cholesterol is 185 and LDL is 114, and HDL 53, and triglycerides are 89. But before that, I had cholesterol 210 and LDL 170 for the past seven years. Should I go for further tests for CAD? Am I at the risk of CAD?  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Thanks for the query. Your current lipid profile is near normal, and no need for further tests per se, but some information is needed to guide you further regarding management. Tell me that are you taking lipid-lowering medicine such as statins? How LDL lowered? Do y...  Read Full »

I gained weight and feel bloated after ovaries removal. Is it due to menopause?

Query: Hello doctor, I am 32 years old. Last year, I had a cyst on my ovary and I had to undergo an operation to remove it. The doctors ended up removing both my ovaries. I was told to take Microgynon to balance my hormones. I have been very forgetful with my intake of the tablet for the whole year and h...  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Yes, it is right. You can have these symptoms if you are going through a menopause. As both your ovaries are removed, you are going to end up in menopause. This is called surgical menopause. To decrease the symptoms of menopause your doctor prescribed you Microgynon ...  Read Full »

Kindly suggest the causes for high blood pressure.

Query: Hi doctor, I am trying to figure the cause behind my hypertension. I am taking medication for 18 years and now my blood pressure got uncontrolled suddenly again. My doctor has changed some of my medicines. Now I am taking Eplerenone 25 mg. After taking it, my blood pressure came down but it is stil...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. From your reports, it appears that your lipids are in uncontrollable condition. Both cholesterol and triglyceride levels are derranged along with uric acid levels. There are many factors that are needed to be taken into consideration before deciding the cause behind high ...  Read Full »

Should I concern about diastolic dysfunction?

Query: Hello doctor, I recently had a cardiac CT scan. The report shows LCx - near the origin of the LCx/ramus. There appears to be an arterial communication with an outpouching of the LV anterior to the left pulmonary veins. There is no coronary artery dilatation that one may expect in a coronary LV fist...  Read Full »


Dr. Isaac Gana

Cardiologist

Answer: Hello, Welcome to icliniq.com. In case of next time, please always upload or give information on the complete result of an investigation. It helps to explain the investigation better. The report means simply that there is an anatomical deformity or changes perhaps present in the left ventricula...  Read Full »

What are the symptoms of barium poisoning?

Query: Hi doctor, My barium level shows greater than 50. I do not drink or smoke. Currently, I am on Winolap for urticaria. I need some help on this. Thank you.  Read Full »


Dr. Abhishek Dixit

Nephrologist, Internal Medicine Physician, General Medicine Physician

Answer: Hi, Welcome to icliniq.com. Barium exposure can be increased if you are in constant exposure, which can occur through pollution also. Do you work in a place where electronics are concerned or travel near factories? Have you been recently under radiological procedure like barium swallow? The above a...  Read Full »

What does my blood report indicate?

Query: Hi doctor, I have just got my basic blood check done. I am worried about the report, especially the following points. Cholesterol levels, vitamin D deficiency, excess uric acid, platelet, monocytes and basophils. I would like to know whether all these symptoms together are pointing to something else...  Read Full »


Dr. J Mariano Anto Bruno Mascarenhas

Family Physician, General Practitioner, Neuro Surgeon, Neurologist, Spine Health Specialist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. You have increased uric acid and increased cholesterol, which are just above borderline. You can reduce that by proper diet control. I would suggest you to kindly avoid the following. Sugar, jaggery, all forms of sugar such as sweets, cakes, biscuits, wafers, chocolates, ...  Read Full »

Please suggest ways to lower triglycerides and cholesterol levels.

Query: Hi doctor, I am a 36 year old male with borderline cholesterol. Total cholesterol 200 and triglyceride 200 to 350 mg/dL. I had TMT test and heart echo last year, which were normal. This year, I checked homocysteine, troponin-I and myoglobulin, which were also found to be normal. My three months old...  Read Full »


Dr. Rishu

Cardiologist

Answer: Hi, Welcome to icliniq.com. I have seen all your reports in detail (attachment removed to protect patient identity). Firstly, I would say that you are a non-smoker and a normotensive person. You are in late 30s. Your TMT and echo were normal and all the cardiac enzymes are normal. Your only sole r...  Read Full »

Based on my thyroid level, do I need medicine?

Query: Hi doctor, I am a 27 year old male. My weight is 92 kg and height is 5'9". I got tested for cholesterol and thyroid today. I am attaching my report for your reference. I want to know whether I am suffering from hypothyroidism or any other thyroid disorder. Do I need to start any medication for thyro...  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hi, Welcome to icliniq.com. Your TSH (thyroid-stimulating hormone) is slightly high. It means that you are having a thyroid problem (hypothyroidism). But, the value is not very high enough to start any medications for that. Just repeat your thyroid test after three months and revert back with the re...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.